MAUDE Adverse Event Report: COVIDIEN GENERATOR RADIOFREQUENCY; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN GENERATOR RADIOFREQUENCY; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number RFG3
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Codes Burn(s) (1757); Patient Problem/Medical Problem (2688)
Date of Event 06/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use the rfg3 to successfully treat the great saphenous vein as per ifu.It was reported the rfg3 acoustic signal of the generator and the seconds' indicator are not synchronized.Also the connection of the catheter into the generator does not work smoothly.The physician stated that he does not know if this has led to a wrong delivery of energy, and therefore if this might have caused the skin burn to the patient.The patient complained of itching at the access site.Three weeks post procedure the patient presented with a skin burn with necrosis to the groin area.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
The reported clinical event has been confirmed from the picture provided; however the report of connection difficulties was not confirmed.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information received: it was reported that patient received 7 cycles of radiofrequency ablation on the right leg and 2 cycles on the left leg.The first segment of both legs were treated twice.The skin irritation was treated with "ialugen", antibiotic "augmentin" for 7 days, and "nsar".Patient's current system was reported to be good, with necrosis disappearing slowly and no systemic infection present.If information is provided in the future, a supplemental report will be issued.

Brand Name
GENERATOR RADIOFREQUENCY
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6704577
Report Number2183870-2017-00296
Device Sequence Number670097
Product Code GEI
UDI-Device Identifier10884521196544
UDI-Public10884521196544
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K141858
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRFG3
Device Catalogue NumberRFG3
Was Device Available for Evaluation? No
Date Returned to Manufacturer06/21/2017
Initial Date Received by Manufacturer 06/12/2017
Supplement Date Received by Manufacturer06/12/2017
06/12/2017
08/14/2017
Initial Report FDA Received Date07/11/2017
Supplement Report FDA Received Date07/12/2017
08/11/2017
09/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR
Patient Weight54